Alert archive / Oregon / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 11, 2009, 12:50 PM PDT for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jul 12, 2009, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 12:50 PM PDT (19:50 UTC)
- In effect from
- Jul 12, 2009, 11:00 AM PDT
- Expired
- Jul 12, 2009, 6:41 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS86 KMFR 111950 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1250 PM PDT SAT JUL 11 2009 ...INCREASING LIGHTNING ACTIVITY OVER THE REGION SUNDAY... .LOW PRESSURE OFF THE OREGON AND NORTHERN CALIFORNIA COAST WILL MOVE INLAND SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING. STORMS WILL CONTAIN LITTLE MOISTURE IN SOME AREAS WITH PROBLEMATIC FIRE STARTS POSSIBLE. GUSTY WINDS OF 20 TO 30 MPH COULD OCCUR WITH THE THUNDERSTORMS. CAZ280-281-120400- /O.UPG.KMFR.FW.A.0001.090712T1800Z-090713T0300Z/ /O.NEW.KMFR.FW.W.0001.090712T1800Z-090713T0300Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 1250 PM PDT SAT JUL 11 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH COULD OCCUR WITH THESE THUNDERSTORMS. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ284-ORZ624-120400- /O.UPG.KMFR.FW.A.0001.090712T2100Z-090713T0300Z/ /O.NEW.KMFR.FW.W.0001.090712T2100Z-090713T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1250 PM PDT SAT JUL 11 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 624 AND 284... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 624 AND 284. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY MID-SUNDAY AFTERNOON. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH EVENING. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
449 WWUS86 KMFR 120620 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1120 PM PDT SAT JUL 11 2009 ...INCREASING LIGHTNING ACTIVITY OVER THE REGION SUNDAY... .LOW PRESSURE OFF THE OREGON AND NORTHERN CALIFORNIA COAST WILL MOVE INLAND SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING. STORMS WILL CONTAIN LITTLE MOISTURE IN SOME AREAS WITH PROBLEMATIC FIRE STARTS POSSIBLE. GUSTY WINDS OF 20 TO 30 MPH COULD OCCUR WITH THE THUNDERSTORMS. CAZ280-281-121900- /O.CON.KMFR.FW.W.0001.090712T1800Z-090713T0300Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 1120 PM PDT SAT JUL 11 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH COULD OCCUR WITH THESE THUNDERSTORMS. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ284-ORZ624-121900- /O.CON.KMFR.FW.W.0001.090712T2100Z-090713T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1120 PM PDT SAT JUL 11 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 624 AND 284... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 624 AND 284. LOW PRESSURE WILL MOVE ACROSS THE AREA SUNDAY WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY MID-SUNDAY AFTERNOON. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH EVENING. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ STAVISH
130 WWUS86 KMFR 121359 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 659 AM PDT SUN JUL 12 2009 ...INCREASING LIGHTNING ACTIVITY OVER THE REGION TODAY... .LOW PRESSURE OFF THE SOUTH OREGON COAST WILL MOVE INLAND TO CENTRAL OREGON BY LATE EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP...WITH STORMS IN NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON REMAINING MAINLY DRY. PROBLEMATIC FIRE STARTS ARE POSSIBLE. GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL OREGON AND NORTHEAST CALIFORNIA. CAZ280-281-122200- /O.CON.KMFR.FW.W.0001.090712T1800Z-090713T0300Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 659 AM PDT SUN JUL 12 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TODAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR SCATTERED DRY THUNDERSTORMS. A LOW PRESSURE CENTER WILL MOVE INLAND ACROSS OREGON TODAY WITH SCATTERED MAINLY DRY THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH COULD OCCUR WITH THESE THUNDERSTORMS. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ284-ORZ624-122200- /O.CON.KMFR.FW.W.0001.090712T2100Z-090713T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 659 AM PDT SUN JUL 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT TODAY FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 624 AND 284... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR SCATTERED DRY THUNDERSTORMS. LOW PRESSURE WILL MOVE ACROSS OREGON TODAY WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY MID-DAY. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH EVENING. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ STAVISH
564 WWUS86 KMFR 122057 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 157 PM PDT SUN JUL 12 2009 ...INCREASING LIGHTNING ACTIVITY OVER THE REGION THIS AFTERNOON... .LOW PRESSURE OFF THE SOUTH OREGON COAST WILL MOVE INLAND TO CENTRAL OREGON BY LATE EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP...WITH STORMS IN NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON REMAINING MAINLY DRY. PROBLEMATIC FIRE STARTS ARE POSSIBLE. GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL OREGON AND NORTHEAST CALIFORNIA. ORZ624-130300- /O.EXT.KMFR.FW.W.0001.090712T2057Z-090713T0300Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 157 PM PDT SUN JUL 12 2009 ...RED FLAG WARNING IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONE 624... THE RED FLAG WARNING IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONE 624. LOW PRESSURE WILL MOVE ACROSS OREGON THIS AFTERNOON WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH EVENING. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ284-130300- /O.EXT.KMFR.FW.W.0001.090712T2057Z-090713T0300Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 157 PM PDT SUN JUL 12 2009 ...RED FLAG WARNING IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONE 284... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONE 284. LOW PRESSURE WILL MOVE ACROSS OREGON THIS AFTERNOON WITH SCATTERED THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. IN ADDITION TO THE LIGHTNING POTENTIAL...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. THE WINDS WILL SHIFT WEST AND DECREASE THROUGH EVENING. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ280-281-130300- /O.CON.KMFR.FW.W.0001.000000T0000Z-090713T0300Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 157 PM PDT SUN JUL 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE ACROSS ZONES 280 AND 281. A LOW PRESSURE CENTER WILL MOVE INLAND ACROSS OREGON THIS AFTERNOON WITH SCATTERED MAINLY DRY THUNDERSTORMS DEVELOPING. THE COMBINATION OF SCATTERED LIGHTNING...DRY FUELS...AND INSUFFICIENT RAINFALL MAY LEAD TO NUMEROUS NEW FIRE STARTS. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS COULD OCCUR WITH THESE THUNDERSTORMS. MONDAY AND TUESDAY AND OFFSHORE FLOW WITH A DRY AND WARMING TREND DEVELOPS THAT COULD MAKE ANY FIRE STARTS ON SUNDAY MORE PROBLEMATIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 11
928 WWUS86 KMFR 130141 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 641 PM PDT SUN JUL 12 2009 CAZ280-281-284-ORZ624-130245- /O.CAN.KMFR.FW.W.0001.000000T0000Z-090713T0300Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 641 PM PDT SUN JUL 12 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. A COUPLE OF THUNDERSTORMS MAY STILL DEVELOP EAST OF THE CASCADES THIS EVENING AS THE TAIL END OF AN UPPER DISTURBANCE ROTATES THROUGH. HOWEVER...LIGHTNING COVERAGE SHOULD BE VERY ISOLATED. $$ SVEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 11, 9:10 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 11, 9:10 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PDT SAT JUL 11 2009
CORRECTED DISCUSSION WORDING AND AVIATION SECTION
.DISCUSSION...
THE FORECAST FOR TODAY LOOKS VERY MUCH ON TRACK...SO NO CHANGES
WILL BE MADE TO IT THIS MORNING. THUNDERSTORM ACTIVITY TODAY WILL
BE ISOLATED...AS THERE IS NO STRONG FOCUSING FORCING MECHANISM
MOVING THROUGH IN THE FLOW AROUND THE OFFSHORE LOW.
CONCERNS STILL VERY VALID FOR SCATTERED THUNDERSTORMS ON SUNDAY.
MODEL GUIDANCE HAS SLOWED THE PROGRESSION OF THE UPPER LOW
INLAND...WHICH SPREADS THE THREAT FOR SCATTERED THUNDERSTORMS
FARTHER WEST THAN MODEL RUNS 24 HOURS AGO DEPICTED. WILL BE
LOOKING INTO HOW MUCH OF A THREAT MAY CREEP INTO SW OREGON JACKSON
AND JOSEPHINE COUNTIES...BUT GENERAL FEELING FROM GUIDANCE IS THAT
THE CURRENT FORECAST DEPICTS THE MOST PROBABLE OUTCOME VERY WELL...
EXCEPT THAT STORMS NORTH OF THE SISKIYOUS AND WEST OF THE CASCADES
ARE LIKELY TO BE ISOLATED WITH MORE OF A RAIN THREAT THAN SCATTERED
THUNDERSTORMS.
LUTZ
&&
.AVIATION...
AVIATION...MARINE STRATUS WILL REMAIN ALONG THE COAST THIS MORNING
WITH IFR CIGS NEAR KOTH AND LIFR NEAR KBOK. VISIBILITY NEAR KOTH
WILL LOWER TO 3 MILES BEFORE INCREASING LATE THIS MORNING. VIS NEAR
KBOK WILL HOVER NEAR A MILE THROUGH MID MORNING...THEN INCREASING.
THE MARINE STRATUS WILL BREAK UP LATE IN THE MORNING...CIGS WILL
HOVER AROUND 2500 FEET. ELSEWHERE VFR CONDITIONS WILL PREVAIL.
HOWEVER...CUMULUS CLOUDS WILL BUILD UP LATE IN THE MORNING THROUGH
THE AFTERNOON WITH SOME MODERATE BUILDUPS. THIS COULD CREATE SOME
TURBULENCE WHICH WILL AFFECT MAINLY SMALL AIRCRAFT THIS AFTERNOON.
AT THIS TIME THE POTENTIAL FOR THUNDERSTORMS ARE LOW...BUT WILL
WARRANT CLOSE WATCHING. PETRUCELLI
&&
.PREV DISCUSSION... /ISSUED 251 AM PDT SAT JUL 11 2009/
DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS THE UPPER LOW NEAR 43
N AND 128 W. THIS LOW WILL WORK ITS WAY SOUTH TOWARDS SOUTHWEST
OREGON AND NORTHERN CALIFORNIA BY SUNDAY MORNING BEFORE MOVING
INLAND SUNDAY AFTERNOON.
THE MAIN CONCERN BEFORE THE LOW MOVES INLAND WILL BE THE POTENTIAL
FOR THUNDERSTORMS. FOR SATURDAY...IT LOOKS LIKE THE BEST CHANCE FOR
THUNDERSTORMS WILL BE ALONG THE CASCADES AND SISKIYOUS AND OVER THE
HIGHER TERRAIN IN JACKSON...JOSEPHINE...SISKIYOU AND KLAMATH
COUNTIES. HOWEVER KEEP IN MIND THAT THERE IS ONLY A SLIGHT CHANCE.
AS THE UPPER LOW BEGINS TO MOVE TOWARDS THE COAST...THE POTENTIAL
FOR THUNDERSTORMS WILL INCREASE. THE MODELS SUGGEST THERE WILL BE
INCREASING PVA OVER THE REGION ALONG WITH COOL AIR ALOFT MOVING IN.
THIS ALONG WITH DAYTIME HEATING WILL LEAD TO A HIGHER CHANCE OF
STORMS OVER THE ENTIRE CWA INCLUDING THE COAST. SOME STORMS COULD
ALSO MIGRATE OVER THE MARINE WATERS ON SUNDAY.
THE UPPER LOW WILL MOVE INLAND SUNDAY EVENING. AS IT DOES...THE
THUNDERSTORMS POTENTIAL WILL SHIFT ALONG AND EAST OF THE CASCADES
WITH INSTABILITY SHOWERS WEST OF THE CASCADES AS MORE STABLE AIR
MOVES IN. THE UPPER LOW WILL MOVE EAST OF THE CWA BY EARLY MONDAY
MORNING. ANY SHOWERS OVERNIGHT SUNDAY WILL BE CONFINED TO LAKE
COUNTY.
MONDAY WILL BE THE BEGINNING OF A DRY AND MUCH WARMER WEEK. AN
OFFSHORE FLOW WILL DEVELOP MONDAY WITH A THERMAL TROUGH BUILDING UP
FROM CALIFORNIA MONDAY NIGHT. THE THERMAL TROUGH WILL BE A PLAY
MAKER
FOR MOST OF NEXT WEEK WHICH WILL RESULT IN DRY AND VERY WARM
CONDITIONS. TEMPERATURES WILL WARM UP MONDAY WITH FURTHER WARMING
TUESDAY THROUGH THURSDAY. THE LATEST GUIDANCE SUGGEST TEMPERATURES
IN THE ROGUE VALLEY WILL GET INTO THE UPPER 90S WEDNESDAY AND
THURSDAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ORZ624.
CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CAZ284.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR CAZ280-CAZ281.
PACIFIC COASTAL WATERS...NONE.
LUTZ/PETRUCELLIHazardous weather outlook, Jul 11, 5:51 AM PDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 551 AM PDT SAT JUL 11 2009 CAZ280-281-284-ORZ624-120000- WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 551 AM PDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND OR. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT SUNDAY MORNING THROUGH SUNDAY EVENING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE AND DRY FUELS. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:30 AM PDT | Fire Weather Watch | MFR | Siskiyou | 7 hr |
Nearby
Red Flag Warnings in Oregon, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.